Ohio student dies after school warning of possible fentanyl pills


An Ohio State University student died Thursday after the school sent students a warning about “fake Adderall pills, which appear to contain fentanyl,” causing a surge in hospitalizations.

The student died Thursday, and another student remains in hospital in critical condition, Christina Johnson, president of Ohio State University, said in the announcement. A third student was discharged from the hospital, according to the statement.

Johnson did not say what caused the student’s death, but said in the statement that it was “critically important” that members of the Ohio State University community be aware of the potential for contaminated drugs in our community. “

“Earlier today, the Office of Student Life sent a message to all students that I strongly urge everyone in our community to read. It is critical that everyone’s safety is aware of the potential for contaminated drugs in our community,” the announcement read.

A letter sent to students Thursday posted a local alert about “counterfeit Adderall pills, which appear to contain fentanyl.” The letter states that the pills caused an increase in overdoses and hospitalizations.

Students stated that they should only purchase and use prescription medications obtained from a qualified pharmacy.

“While we strongly discourage drug abuse of any kind, if you, or someone you know, might choose to try drugs,” the OSU statement continued, “…consider choosing a free Naloxone kit or discreet fentanyl test strips…”

brain2gain